MDJunction - People Helping People
 
Ask a Question
03/03/2012 12:22 PM

I'm just trying to have fun and express myself

Cthebird
Cthebird  
Posts: 5293
Group Leader

I've been very happy for a number of weeks. Especially happy for the last week. Last Thursday my tdoc told me to call my pdoc because she said I was hypomanic. I sort of thought MAYBE I was a little elevated, especially because of all of the obsessive thoughts I've been having. I got an emergency appointment with my pdoc and he told me I was a high level hypomanic. He put me back on Geodon, which he had me go off of a month before. My first dose of Geodon was last night. Anyway, ever since the last couple of days my husband [Whoops! Long paragraph.]

Anyway, ever since the last couple of days my husband has been intolerant of most of what I do. I'm having a good time and trying to express myself. To him I'm an embarrassment and he is yelling at me. My husband NEVER yells at me. I feel picked on. It is as if he's angry at me. I swear I didn't do a damn thing wrong. Well, maybe I drank too much and shopped a little too much, but he is a compulsive shopper himself so he shouldn't even worry himself about my little shopping sprees. Every day there is a box on our doorstep. He shops Amazon and other online shops every day. The UPS man probably laughs when he sees another package for us. Who in the hell is he to say anything. And I'm tolerant of HIM.

I want to get back to stability quickly. We're supposed to go into NYC to see a classical concert. It was my Valentine's Day gift to him. But I'm so reluctant to take the "as needed" Seroquel that pdoc said to take if things got worse. Things are really getting worse, but they're not too much better. I did sleep a little more last night (after the Geodon) then previous nights. Should I take the friggin Seroquel?

Before you answer the question above realize that I HATE the way it makes me feel and it was the medicine I took in overdose with alcohol once that landed me in the hospital's acute care unit.

Also, what can I do to make my husband stop picking on me?

[Last time I posted only 1 person responded. I'd like some response to this but will not be surprised if I get none. If I don't I'll shut up and leave this forum alone for a week.]

Reply

03/03/2012 01:09 PM
IDoNotKnow
IDoNotKnow  
Posts: 23933
VIP Member

Oh Cthebird. I am so sorry you are suffering. Your comment "...it was the medicine I took in overdose with alcohol once that landed me in the hospital's acute care unit..." scares me a great deal. If you do not feel safe please PLEASE go to the emergency room.

Can you explain to your husband what is going on so that he can help care for you? Share your fears with him. Tell him what you need. If you cannot talk to him can you talk to someone else (a friend, a family member) and share your concerns?

I used to have PRN Seroquel too. If I was you I would take the Seroquel to bring me down a little bit. However, I am not you and cannot make you decision. I am just telling you what I would do and what I think. I am also "elevated" and have been for a week or so (maybe longer). IF I had PRN Seroquel I would take it. I am going out of my mind however this is not about me. In some ways I can relate to you so I don't want you to feel alone.

If you are unable to stop drinking you really need to get help. That is only going to make things worse. Please please please stop drinking.

If you can stop drinking and take the PRN Seroquel I think you will feel better.

Please keep posting to let us know how you are feeling!

WE CARE!!!


03/03/2012 01:32 PM
mem2427

If you just started th geodon again. I wouldn't see the harm in giving it a week or so to start helping. I am not a Doctor this is just my opinion.

I would try and have a conversation with my hubby. Tell him you feel like you are irritating him and ask him if that is the case. I think the more you can talk about what has been going on with you and his feeling about it the better. I think good communication is so important.

Hang in there things will get better.


03/03/2012 02:35 PM
uppitywoman
uppitywoman  
Posts: 42712
VIP Member
I'm an Advocate

I am so sorry you are feeling like this and that your husband is coming down hard on you. I agree with the others, tell him what is happening and ask point blank if he is angry with you. Tell him you saw the pdoc and what he said and that you are complying. The Geodone may take a little time, but it will level you out and you need to tell him that. As far as the Seroquel, wouldn't it be better to take that occasionally for the sake of a harmonious marriage? Tell your pdoc how it makes you feel and ask for something else you can take. Zyprexa prn would worked very well for me. It stops mania and hyomania quickly. I know things are tough right now, but hopefully your husband will listen and understand you are doing the best you can.

03/03/2012 03:12 PM
pip4p
Posts: 123
Member

I would let the Geodon become efffective and in the meantime, cut back on the alcohol.He's irritated at you as you are at him. What ever is going on needs to be brought out into the open.

03/03/2012 03:43 PM
Cthebird
Cthebird  
Posts: 5293
Group Leader

Thank you, everyone. I had that talk with him and there seems to be peace. I guess in my situation I'm prone to misinterpret things. I've been a very happy lark lately but when I spoke with him I cried (not about his treatment but about he and my pdoc not wanting me to apply to a job I would really like). "You're not ready for full-time work. Give it some time." Well, I want my life to start right away. It's been 6.5 years of mostly disability.

I've been singing a lot lately ---even though I have a VERY bad voice. My favorite song to sing, which is an oldey but goody is as follows:

Late last night when we were all in bed,

Old Lady Leary left a lantern in the shed.

Well when the cow kicked it over, he winked his eye and said:

"There'll be a hot time in the old town tonight!"

FIRE! FIRE! FIRE!

Ha ha ha ha ha ha

Does anyone remember this song? I was thinking about singing this on my walk down the hall to my pdoc's office, when he follows. He should be old enough to remember it.


03/03/2012 04:37 PM
pip4p
Posts: 123
Member

What it is about the job that makes them negative? Why don't they think you are ready? Remembering how much stress can impact a BP person, does this job have alot of demands? Should you think about a part time job and work your way up to a full time job as you become more stabilized. Are you happy because you feel normal or are you happy because you are hypomanic.Just asking.

03/03/2012 04:59 PM
Cthebird
Cthebird  
Posts: 5293
Group Leader

My tdoc, pdoc and husband told me that I'm very hypomanic. I just restarted an old med I recently went off of and have appointments with pdoc every week for the rest of the month. I have always had appointments with tdoc every week of the month. I was happy when I was stable, but now I'm on a pursuit of pleasure and am savoring every possible delight. They say it is in excess, but I sort of don't care. My husband is embarrassed of me in public, but I don't care.

The job is perfect for me. I have most all of the qualifications for it and it pays well at $60K to start. It is also at my alma mater so I could take classes. Pdoc and hubby think I shouldn't work full time yet that I should start part-time. Hubby thinks the commute is too far and the job would be too stressful. But I think I have to kick my butt in gear. Finally get out of my friggin house. Force myself back into the real world. I've been living outside of the real world for 6.5 years almost. Living in the bipolar world. And that stucks!

Thank you for asking about my situation and responding to my thread.

Post edited by: Cthebird, at: 03/03/2012 05:01 PM


03/03/2012 05:45 PM
pip4p
Posts: 123
Member

I don't know about this CTHEBird. I have great reservations because of my own experiences. The more money they offer, the more they own you and both you and I know that doesn't always work when we're bipolar. The money is very alluring but I am uneasy for you. Quite frankly, I'm wondering if you hypomanic which can bring on beliefs of what you can do. Please be careful. Again, Maybe you should look for a parttime job to get you feet wet before jumping into a demanding one.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved